Alert archive / Wisconsin / Special Marine Warnings in 2021

Special Marine Warning 13, NWS Green Bay, WI

June 19, 2021

NWS Green Bay, WI issued this special marine warning at Jun 19, 2021, 6:31 AM CDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 6:31 AM CDT (11:31 UTC)
Expired
Jun 19, 2021, 7:15 AM CDT
In force
44 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Green Bay radar (KGRB), 78 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3104 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WHUS53 KGRB 191131
SMWGRB
LMZ543-567-191215-
/O.NEW.KGRB.MA.W.0013.210619T1131Z-210619T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Green Bay WI
631 AM CDT Sat Jun 19 2021

The National Weather Service in Green Bay has issued a

* Special Marine Warning for...

Nearshore and open waters of Lake Michigan from Two Rivers to
Sheboygan...

* Until 715 AM CDT.

* At 630 AM CDT, a severe thunderstorm was located near Manitowoc,
  moving east at 50 knots.

  HAZARD...Large hail.

  SOURCE...Radar indicated.

  IMPACT...Large hail could result in structural damage.

* The severe thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.

Report severe weather to the Coast Guard or the National Weather
Service.

&&

LAT...LON 4392 8772 4414 8757 4421 8698 4383 8709
TIME...MOT...LOC 1130Z 277DEG 50KT 4406 8781 

HAIL...>.75IN
WIND...<34KTS

$$

Kallas
2 follow-up statements
008 
FZUS73 KGRB 191147
MWSGRB

Marine Weather Statement
National Weather Service Green Bay WI
647 AM CDT Sat Jun 19 2021

LMZ543-567-191215-
/O.CON.KGRB.MA.W.0013.000000T0000Z-210619T1215Z/
647 AM CDT Sat Jun 19 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 715 AM CDT...

For the following areas...

Nearshore and open waters of Lake Michigan from Two Rivers to
Sheboygan...

At 647 AM CDT, a severe thunderstorm was located 7 nm southeast of
Manitowoc, moving east at 45 knots.

HAZARD...Large hail.

SOURCE...Radar indicated.

IMPACT...Large hail could result in structural damage.

The severe thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.

Report severe weather to the Coast Guard or the National Weather
Service.

&&

LAT...LON 4392 8772 4414 8757 4421 8698 4383 8709
TIME...MOT...LOC 1147Z 276DEG 46KT 4403 8752 

HAIL...>.75IN
WIND...<34KTS

$$

Kallas
942 
FZUS73 KGRB 191159
MWSGRB

Marine Weather Statement
National Weather Service Green Bay WI
659 AM CDT Sat Jun 19 2021

LMZ543-191209-
/O.CAN.KGRB.MA.W.0013.000000T0000Z-210619T1215Z/
659 AM CDT Sat Jun 19 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were...

Nearshore waters from Two Rivers to Sheboygan...

The thunderstorm has moved out of the warned area and no longer 
poses a significant threat to boaters.

LAT...LON 4389 8750 4416 8742 4421 8698 4383 8709
TIME...MOT...LOC 1159Z 282DEG 49KT 4398 8728 

$$

LMZ567-191215-
/O.CON.KGRB.MA.W.0013.000000T0000Z-210619T1215Z/
659 AM CDT Sat Jun 19 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 715 AM CDT...

For the following areas...

Open waters of Lake Michigan from Two Rivers to Sheboygan...

At 659 AM CDT, a severe thunderstorm was located 16 nm southeast of
Rawley Point Light, moving east at 50 knots.

HAZARD...Large hail.

SOURCE...Radar indicated.

IMPACT...Large hail could result in structural damage.

The severe thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.

Report severe weather to the Coast Guard or the National Weather
Service.

&&

LAT...LON 4389 8750 4416 8742 4421 8698 4383 8709
TIME...MOT...LOC 1159Z 282DEG 49KT 4398 8728 

HAIL...>.75IN
WIND...<34KTS

$$

Kallas

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jun 19, 3:03 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 19, 3:03 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
303 AM CDT Sat Jun 19 2021

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Sunday
Issued at 301 AM CDT Sat Jun 19 2021

The main concern in the short-term portion of the forecast will be
increasing chances for showers and thunderstorms for Sunday.

Today and tonight: Any lingering showers/isolated thunderstorm
and cloud cover associated with the passing shortwave, will
quickly exit off to the east of the area this morning. High
pressure is expected to quickly build in from the northwest and
become centered overhead this afternoon into tonight. This will
allow for calm winds and mostly clear skies across northeast
Wisconsin. Most locations will see high temperatures in the mid to
upper 70s to around 80. Overnight lows are forecast to range from
the mid and upper 40s north to the mid and upper 50s south.

Sunday: The aforementioned high pressure center is expected to shift
east of the area late Sunday morning into the afternoon. As this
happens, southerly winds are expected to increase as a low pressure
system approaches from the northern Plains. The low is expected to
steadily deepen as an extensive upper-level trough axis digs into
the Upper Midwest. There are some differences in the model solutions
as to how strong the surface low is and exactly where the low will
trek. The NAM has the low a bit stronger and takes the trek across
the southern WI/northern IL border. The GFS/Canadian/EC have the
surface low a bit weaker and less defined directly across northern
Wisconsin. Either way, deep layer moisture is expected to increase
across the entire state as warm air advection and moisture advection
increases. Isentropic upglide on the WAA will help to increase
precipitation coverage by late Sunday morning and especially into
Sunday afternoon from the southwest. The overall evolution is a
little murky as the meso models have two rounds of convection. The
first round is progged to develop over IA in the morning before
lifting northeast through souther WI. That area of convection could
impact east-central WI by early afternoon. Then it looks like there
would be a break ahead of the approaching cold front later in the
afternoon into the evening.

Shear values are expected to increase to around 30-40 kts, but
instability looks to be fairly meager with mid-level lapse rates
only on the order of 5.5 to 6 C/km through Sunday afternoon. It only
looks like around 400 J/kg of instability is being painted out
across the area, and that is close to the highest values from
guidance. This may be a result of limited recovery time between the
first round of convection and the second. Unless lapse rates steepen
and instability values increase due to a larger break in rounds of
precipitation, the risk of severe weather looks to be fairly low.
PWAT values are expected to increase to around 1 to 2 inches, so any
thunderstorms that do occur, would have the potential to produce
heavy rainfall. Most locations across northeast WI can expect
between 0.5 and 1.0 inches of much need rainfall from this system
through late Sunday night. High temperatures are forecast to be in
the 70s for much of the area.

.LONG TERM...Sunday Night Through Friday
Issued at 301 AM CDT Sat Jun 19 2021

The main story for the first half of next week to be a deep upper
trough that will dig across the Great Lakes region and usher in
much cooler air with temperatures bottoming out on Monday with
readings 10 to 20 degrees below normal. This trough departs at
mid-week as a weakening upper ridge moves across the central
CONUS. This will allow for temperatures to rebound back above
normal by next Thursday. There appears to be two good chances for
precipitation with the first chance coming Sunday/Sunday night
with the upper trough and the second chance coming late Thursday
into Friday morning with a cold front/shortwave trough.

Sunday night and Monday...
Showers and thunderstorms to be ongoing Sunday evening as a
surface low/cold front begin to pull east, while the trailing
upper trough arrives later Sunday night. As the better lift and
moisture gets shunted east during the night, expect precipitation
to become more scattered in nature. Anticipate a healthy rainfall
overall with totals from Sunday through Sunday night generally in
the three-quarters of an inch to a little over one inch. Min
temperatures to range from the middle to upper 40s far north-
central WI, to the upper 50s east-central WI. Models show
individual mid-level shortwaves moving through the upper trough on
Monday and the question is whether any precipitation will get
generated or simply bring a healthy dose of clouds. It appears
that any shower activity would be sporadic and may be nothing more
than sprinkles due to the dry air in place. The bottom line is
that the vast majority of northeast WI will be dry on Monday with
max temperatures in the upper 50s north, middle 60s to around 70
degrees east-central WI.

Monday night and Tuesday...
The exit of the shortwave and loss of daytime heating should allow
for quiet conditions Monday night. High pressure located to our
south over the mid-MS Valley will help bring mostly clear skies
and light winds to northeast WI. These conditions, when coupled
with a rather cool air mass overhead (8H temperatures of +2 to
+5C) will bring a cool night to the area. Min temperatures to
range from the middle to upper 30s north (patchy frost?), to the
upper 40s along Lake MI. Models hint at another shortwave to drop
southeast into the region on Tuesday and bring an increase in
clouds along with a slight chance of showers. Once again, most
locations will remain dry through the day. Max temperatures
Tuesday to reach the lower to middle 60s north, middle 60s to
around 70 degrees south.

Tuesday night and Wednesday...
Some of the showers could linger into Tuesday night, then the
process repeats itself on Wednesday as the last of the shortwaves
moves through the upper trough which will begin to shift east. A
more south-southwest flow at low-levels of the atmosphere will
begin to pull warmer air into WI on Wednesday which will bring max
temperatures up into the lower to middle 70s north-central WI,
mainly upper 70s over central/east-central WI.

Wednesday night and Thursday...
As the upper trough departs Wednesday night, a weakening upper
ridge will move across the central CONUS allowing for a modest
zonal flow to develop over the western Great Lakes. Models are
still getting a handle on the movement of the next cold front/
shortwave trough on Thursday. The ECMWF has sped up this system
and is now closer to the GFS solution. Therefore, have increased
the chance of precipitation a bit from the previous forecast. Max
temperatures by Thursday will jump above normal with readings in
the upper 70s to around 80 degrees north/near Lake MI, lower to
middle 80s elsewhere.

Thursday night and Friday...
Precipitation chances would then increase for Thursday night into
early Friday as the cold front/shortwave trough sweep east into
the Great Lakes region. Much too early for specifics yet on
severe potential, but any rain would be beneficial, especially
over east-central WI where drought conditions still exist. Max
temperatures on Friday to range from the upper 70s to around 80
degrees north/lakeside, lower to middle 80s central/east-central
WI.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1046 PM CDT Fri Jun 18 2021

VFR conditions are expected through the TAF period. A mid level
disturbance will bring some showers through the region overnight,
which may briefly lower CIGs and visibility as it crosses in the
early morning Saturday, but this is not expected to lower
conditions below VFR at this time. The coverage of these showers
is expected to be isolated per upstream doppler radar
observations; therefore, will continue the VCSH in the TAFs
instead of a tempo group as confidence in showers hitting the TAF
sites is fairly low. Otherwise dry weather is expected during the
day time hours on Saturday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Kallas
AVIATION.......Kurimski
Hazardous weather outlook, Jun 19, 2:35 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
235 AM CDT Sat Jun 19 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200745-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
235 AM CDT Sat Jun 19 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are likely Sunday afternoon into Sunday night. Some
of the thunderstorms may become strong with small hail and gusty
winds possible.

There will be another chance of thunderstorms late Thursday into
Thursday night. It is too early to determine if the storms will
be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be today or tonight.

LMZ521-522-541>543-200745-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
235 AM CDT Sat Jun 19 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Conditions hazardous to small craft are possible Sunday into
Monday on both the Lake and Bay.

There is a chance of thunderstorms Sunday into Sunday night and
again Thursday into Thursday night. Any storms that form will
pose a hazard to boaters.

Cooley/Kallas

In the hours before

Special weather statement, Jun 19, 4:43 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Green Bay WI
443 AM CDT Sat Jun 19 2021

WIZ030-031-037-191045-
Waupaca WI-Shawano WI-Marathon WI-
443 AM CDT Sat Jun 19 2021

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL WISCONSIN...

At 442 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bevent, or 21 miles southeast of Wausau, moving east at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shawano, Clintonville, Bevent, Wittenberg, Embarrass, Navarino
Wildlife Area, Keshena, Belle Plaine, Angelica and Bonduel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4494 8937 4489 8874 4486 8874 4485 8825
      4459 8831 4459 8874 4457 8874 4464 8922
      4468 8923 4469 8954
TIME...MOT...LOC 0942Z 277DEG 46KT 4479 8929

Kallas
Special weather statement, Jun 19, 5:33 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
533 AM CDT Sat Jun 19 2021

WIZ037>039-045-048-049-191130-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Brown WI-
533 AM CDT Sat Jun 19 2021

...STRONG THUNDERSTORM OVER CENTRAL WISCONSIN...

At 532 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Poygan, or 13 miles southeast of Waupaca, moving east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Appleton, Menasha, Kaukauna, Little Chute, Kimberly, Chilton,
Brillion, Fremont and Darboy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4409 8902 4431 8898 4431 8800 4424 8800
      4424 8804 4392 8804
TIME...MOT...LOC 1032Z 278DEG 43KT 4418 8893

Kallas
Special weather statement, Jun 19, 5:57 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
557 AM CDT Sat Jun 19 2021

WIZ031-037>039-191145-
Waupaca WI-Shawano WI-Outagamie WI-Brown WI-
557 AM CDT Sat Jun 19 2021

...STRONG THUNDERSTORM MOVING INTO EAST-CENTRAL WISCONSIN...

At 556 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clintonville, or 13 miles southwest of Shawano, moving east at 55
mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Green Bay, Clintonville, Pulaski, Black Creek, Embarrass, Bellevue
Town, Navarino Wildlife Area, Oneida, De Pere and Howard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4451 8883 4469 8880 4464 8793 4463 8793
      4464 8791 4463 8781 4437 8789
TIME...MOT...LOC 1056Z 277DEG 53KT 4460 8870

Kallas
Local storm report, Jun 19, 6:12 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 AM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     HAIL             3 NNW STOCKBRIDGE       44.10N 88.33W
06/19/2021  E0.75 INCH       CALUMET            WI   PUBLIC

&&
Local storm report, Jun 19, 6:13 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 AM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     HAIL             CLINTONVILLE            44.61N 88.75W
06/19/2021  E0.75 INCH       WAUPACA            WI   TRAINED SPOTTER

&&
Local storm report, Jun 19, 6:27 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
627 AM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HAIL             1 ESE NAVARINO          44.61N 88.47W
06/19/2021  M0.75 INCH       SHAWANO            WI   TRAINED SPOTTER

0611 AM     HAIL             5 S NEW LONDON          44.31N 88.75W
06/19/2021  M0.75 INCH       WAUPACA            WI   BROADCAST MEDIA

            REPORT RELAYED VIA WSAW-TV.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:31 AM CDTSpecial Weather StatementGRBOutagamie44 min
Jun 19, 4:43 AM CDTSpecial Weather StatementGRBShawano62 min
Jun 19, 5:33 AM CDTSpecial Weather StatementGRBCalumet, Winnebago57 min
Jun 19, 5:41 AM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago49 min
Jun 19, 5:57 AM CDTSpecial Weather StatementGRBBrown48 min
Jun 19, 6:18 AM CDTSevere Thunderstorm WarningGRBManitowoc27 min
Jun 19, 6:35 AM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc40 min
Jun 19, 7:10 AM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc50 min
Jun 19, 7:52 AM CDTSpecial Marine WarningGRB36 min
Jun 19, 8:04 AM CDTSpecial Weather StatementGRBManitowoc56 min
Jun 19, 8:31 AM CDTSpecial Weather StatementGRBManitowoc44 min
Jun 19, 8:45 AM CDTSpecial Marine WarningGRB45 min

Nearby

Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.